Georgia, 2014Hail and Damaging Winds in Georgia, June 9 to 10, 2014
June 9 to 10, 2014 · NWS FFC · 11 events in 10 counties and zones
Another in a series of shortwaves produced widespread showers and thunderstorms on the 10th, several of which became severe with mainly damaging winds reported. One severe thunderstorm occurred during the overnight hours, and several more fired during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $279,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of shortwaves produced widespread showers and thunderstorms on the 10th, several of which became severe with mainly damaging winds reported. One severe thunderstorm occurred during the overnight hours, and several more fired during the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 9, 9:22 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 9:22 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT MON JUN 9 2014
.UPDATE...
ALTHOUGH THE GENERAL TREND SHOULD BE SLOW WEAKENING WITH THE LINE OF
CONVECTION APPROACHING NORTHWEST GEORGIA...THERE IS ENOUGH POTENTIAL
FOR A FEW DAMAGING WIND EVENTS TO MERIT A WATCH. I HAVE UPPED POPS
ONCE AGAIN AS THE MOMENTUM OF THE SYSTEM SHOULD OVERCOME THE WEAK
INHIBITIONS OVER AT LEAST THE NORTHERN AND WESTERN PORTIONS OF THE
FORECAST AREA.
20
&&
.PREV DISCUSSION... /ISSUED 840 PM EDT MON JUN 9 2014/
UPDATE...
I HAVE MADE A FEW ADJUSTMENTS TO THE FORECAST GRIDS FOR THE OVERNIGHT
PERIOD INTO TOMORROW...MAINLY TO FIT CURRENT AND EXPECTED RADAR
TRENDS. UPPED POPS A BIT IN EAST CENTRAL ZONES TO ACCOUNT FOR THE
PROXIMITY OF ONGOING CONVECTION IN SOUTH CAROLINA WHICH HAS BEEN
TRYING TO BACK-BUILD INTO OUR FAR EASTERN COUNTIES. THIS IS
ASSOCIATED WITH A WEAK SHORT WAVE AND SURFACE BOUNDARY WHICH IS
MOVING AWAY SO I HAVE KEPT POPS IN THE CHANCE CATEGORY FOR NOW. OTHER
NOTICEABLE CHANGE WAS TO POPS ACROSS WESTERN AND NORTHERN ZONES
AROUND AND AFTER MIDNIGHT IN ASSOCIATION WITH THE LINE OF CONVECTION
ENTERING WESTERN ALABAMA AT THIS TIME. IF THIS LINE HOLDS TOGETHER WE
WOULD SEE ITS EFFECTS IN NORTHWEST GEORGIA AS EARLY AS MIDNIGHT...
SPREADING EAST AND NORTHEAST THROUGH THE EARLY MORNING HOURS. DUE TO
UNCERTAINTY OF HOW WELL THIS WILL HOLD TOGETHER AS IT MOVES OUT AHEAD
OF THE BETTER UPPER SUPPORT AND UP AND OVER THE WEAK SHORT WAVE
RIDGING ACROSS GEORGIA...I HAVE KEPT THESE POPS BELOW LIKELY AS WELL
FOR NOW. ATMOSPHERE SHOULD HAVE MODERATE INSTABILITY ON TAP...BUT 00Z
KFFC SOUNDING SHOWS A BIT OF A LOW-LEVEL CAPPING INVERSION AROUND
750-700MB UNDER THE WEAK RIDGING.
20
PREV DISCUSSION... /ISSUED 730 PM EDT MON JUN 9 2014/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS IN DECENT AGREEMENT WITH AT LEAST THE MAIN SYNOPTIC SCALE
FEATURES THROUGH THE SHORT TERM. UPPER CLOSED LOW WILL CONTINUE TO
PUSH EASTWARD INTO THE SOUTHERN MISSISSIPPI VALLEY AND ALLOW FOR
INCREASED GULF MOISTURE TRANSPORT INTO THE AREA. WHILE THE
ENVIRONMENT IS CHARACTERIZED BY WEAK SHEAR...THERE IS DECENT MLCAPES
NEAR 2000-2500 J/KG ACROSS CENTRAL GA AND IMPRESSIVE DCAPE VALUES OF
1000-1400 J/KG. THEREFORE ANY DEVELOPMENT PERHAPS FOCUSED FROM A
REMNANT MORNING MCV OUTFLOW WILL HAVE POTENTIAL FOR STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING...AND HAIL. SOME STRONG DEVELOPMENT AND
ISOLATED SEVERE ARE POSSIBLE.
THERE IS VARIATION AMONG HI-RES SOLUTIONS WITH EVOLUTION OF
CONVECTION THROUGH TONIGHT AND THE HRRR HAS BEEN SUGGESTING A LINE
OF STORMS PUSHING INTO NW GA BY 06Z...THOUGH FEEL THIS IS A BIT
OVERDONE AND MAY JUST BE A SUBTLE DISTURBANCE TRACKING NEWD. HAVE
ONLY TRENDED CHANCE POPS FOR NOW WITH HIGHEST IN THE NW AND SLIGHT
FARTHER SOUTHEAST BUT WILL HAVE TO CLOSELY MONITOR AFTERNOON/EVENING
TRENDS AS THIS COULD BE INCREASED.
AS FLOODING CONCERNS ARE MAINLY WEST OF THE STATE...WE CANNOT LET
OUR GUARD DOWN ON HIGHER QPF VALUES POTENTIALLY IMPACTING THE NW
PORTION OF THE AREA...JUST TOO MUCH UNCERTAINTY AT THIS POINT TO
INCREASE THE THREAT AS WE ARE ON EDGE OF BEST MOISTURE AND HIGHER
PWATS EAST OF THE TROUGH. HPC GUIDANCE HAS 48-HR TOTALS UPWARDS OF
2-2.5 INCHES IN THE FAR NW...BUT THIS SEEMS TOO BULLISH AND WITHOUT
MUCH CONSISTENCY SO WENT WITH GENERAL BLEND THAT HAS LOWER AMOUNT
OVER A LONGER PERIOD OF TIME.
INCREASED POPS TO LIKELY ACROSS NW FOR TUESDAY AFTERNOON AND
OVERNIGHT WITH LOWER POPS SOUTHEAST AS SWATH OF DEEPER GULF MOISTURE
APPROACHES FROM THE WEST. SPC HAS NW GA IN A SLIGHT RISK FOR
TUESDAY...BUT FEEL THAT WILL BE FIGHTING THE BALANCE BETWEEN
LINGERING CLOUD COVER/DESTABILIZATION POTENTIAL WITH MARGINAL DEEP
LAYER SHEAR IN PLACE. DECENT PROGGED MLCAPE VALUES AGAIN NEAR 2000
J/KG FARTHER SOUTHEAST SO THREAT MAY END UP BEING SIMILAR TO THIS
AFTERNOON AND OUTSIDE OF SLIGHT RISK AREA.
BAKER
LONG TERM /WEDNESDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL DOMINATE THE FORECAST THROUGH THE WEEKEND.
MODELS STILL INDICATING A STRONG SHORTWAVE TO IMPACT THE CWFA ON
WEDNESDAY. THE TIMING IS STILL IN QUESTION...BUT RUN TO RUN
CONSISTENCY HAS BEEN DECENT. IF THE MID LEVEL SYSTEM COMES THROUGH
DURING THE EARLY MORNING...THE POTENTIAL FOR SEVERE WEATHER LATER IN
THE DAY MAY BE LIMITED DUE TO THICK CLOUD COVER. HOWEVER...IF THE
SHORTWAVE COMES THROUGH DURING PRIME HEATING...THE POTENTIAL FOR
SEVERE WEATHER WILL BE MUCH HIGHER. DAMAGING WIND GUSTS...LARGE HAIL
AND HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS.
MODELS ARE STILL PROGGING A SHORTWAVE TROUGH WITH AN OPEN LOW TO
MOVE THROUGH THE CWFA THURSDAY INTO FRIDAY. THIS FEATURE COULD ALSO
SERVE TO FOCUS CONVECTION...ALONG WITH A WEAK SURFACE BOUNDARY
MOVING THROUGH THE REGION DURING THE SAME TIME FRAME.
IN PREVIOUS MODEL RUNS...THE FLOW FOR THE WEEKEND HAS TURNED ZONAL.
HOWEVER...BOTH THE GFS AND NEW ECMWF INDICATE THAT A 500MB TROUGH
WILL REMAIN SITUATED ACROSS THE EASTERN SEABOARD. THIS WOULD MEAN
THE WEATHER WILL REMAIN UNSETTLED UNTIL THE FEATURE MOVES OFFSHORE.
NLISTEMAA
&&
AVIATION...
00Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH 06-08Z. MVFR
CEILINGS WILL SPREAD NORTH AND EAST ACROSS MUCH OF THE AREA BETWEEN
08Z AND 15Z...WITH LOCAL IFR OR LOWER CONDITIONS POSSIBLE. ALL AREAS
ARE EXPECTED TO BE VFR BY 18Z OUTSIDE OF SCATTERED CONVECTION.
TONIGHT...ONLY ISOLATED CONVECTION IS LIKELY THROUGH 06Z. SCATTERED
CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY MAY APPROACH WESTERN
PORTIONS OF THE FORECAST AREA BY 06Z...BUT CONFIDENCE IS LOW.
CONVECTIVE COVERAGE SHOULD INCREASE TO SCATTERED AFTER 18Z. WINDS
WILL REMAIN SOUTHWEST TO WEST...GENERALLY LESS THAN 6KTS THROUGH 14Z
INCREASING TO 7-10KTS..WITH GUSTS 14-18KT...BY 18Z.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 92 69 87 / 40 40 40 60
ATLANTA 71 87 70 84 / 60 40 40 60
BLAIRSVILLE 63 82 64 79 / 60 50 50 60
CARTERSVILLE 68 86 68 83 / 60 50 50 60
COLUMBUS 72 89 71 86 / 50 30 30 60
GAINESVILLE 69 87 69 83 / 50 40 40 60
MACON 70 92 69 88 / 30 30 30 60
ROME 67 86 69 83 / 60 60 60 60
PEACHTREE CITY 68 87 68 84 / 60 40 40 60
VIDALIA 73 93 73 90 / 30 30 30 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 5 AM EDT TUESDAY FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...
FLOYD...GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK...
WALKER...WHITFIELD.
&&
SHORT TERM...20
LONG TERM....SNELSON
AVIATION...20
Hazardous weather outlook, Jun 9, 7:22 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT MON JUN 9 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
822 PM EDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER EASTCENTRAL
GEORGIA THIS EVENING AND ACROSS NORTH AND WEST GEORGIA LATE TONIGHT.
SOME THUNDERSTORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...HEAVY
DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THERE IS ALSO SOME
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN NORTHWEST GEORGIA AS
A LINE OF THUNDERSTORMS MOVES TOWARD THE THAT AREA AROUND MIDNIGHT.
ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND POSSIBLY LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY...
WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH ISOLATED STRONG STORMS POSSIBLE.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK THROUGH THE OHIO
VALLEY BUT HAVE ENOUGH INFLUENCE LOCALLY TO ALLOW FOR NUMEROUS
SHOWERS AND STORMS TO DEVELOP TUESDAY NIGHT INTO WEDNESDAY.
ALTHOUGH THERE MAY BE A BRIEF LULL IN ACTIVITY THURSDAY...AN
ADDITIONAL UPPER LEVEL SYSTEM WILL TRACK ACROSS THE ARE FRIDAY
WITH ENHANCED THUNDERSTORM ACTIVITY ONCE AGAIN. FOR THE WEEKEND
THROUGH EARLY NEXT WEEK...MAINLY SCATTERED SHOWERS AND
THUNDERSTORMS...MORE TYPICAL OF SUMMER ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 9, 10:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 PM EDT MON JUN 9 2014
GAZ001-002-011-100430-
1147 PM EDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...
CHATTOOGA AND DADE COUNTIES UNTIL 1230 AM EDT...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES WEST OF TRENTON TO 35 MILES WEST
OF CHATTOOGAVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CHATTOOGA AND DADE COUNTIES THROUGH 1230 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...RISING
FAWN...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON...
MORGANVILLE...CEDAR GROVE...MENLO...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...HOOKER AND WILDWOOD.
&&
LAT...LON 3499 8529 3479 8525 3429 8544 3429 8547
3486 8559 3495 8561 3499 8560
TIME...MOT...LOC 0346Z 265DEG 36KT 3509 8593 3483 8584
3418 8604Special weather statement, Jun 9, 10:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT MON JUN 9 2014
GAZ001-002-011-100430-
1150 PM EDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALKER...
CHATTOOGA AND DADE COUNTIES UNTIL 1230 AM EDT...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES WEST OF TRENTON TO 35 MILES WEST
OF CHATTOOGAVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CHATTOOGA AND DADE COUNTIES THROUGH 1230 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...RISING
FAWN...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON...
MORGANVILLE...CEDAR GROVE...MENLO...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...HOOKER AND WILDWOOD.
&&
LAT...LON 3499 8529 3479 8525 3429 8544 3429 8547
3486 8559 3495 8561 3499 8560
TIME...MOT...LOC 0346Z 265DEG 36KT 3509 8593 3483 8584
3418 8604Special weather statement, Jun 9, 11:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT TUE JUN 10 2014
GAZ001>003-011-019-030-100515-
1225 AM EDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER...POLK...
CATOOSA...CHATTOOGA...DADE AND FLOYD COUNTIES UNTIL 115 AM EDT...
AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF TRENTON TO 15 MILES WEST
OF CAVE SPRING...MOVING EAST NORTHEAST AT 40 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
POLK...CATOOSA...CHATTOOGA...DADE AND FLOYD COUNTIES THROUGH 115 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
STEPHENSVILLE...MORGANVILLE...RISING FAWN...CLOUDLAND CANYON STATE
PARK...NEW ENGLAND...TRENTON...ESOM HILL...ETNA...HOOKER...
WILDWOOD...CLOUDLAND CANYON STATE PARK...CEDAR GROVE...
CHATTOOGAVILLE...MENLO AND CLOUDLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3499 8508 3472 8518 3392 8519 3391 8540
3481 8558 3499 8553
TIME...MOT...LOC 0423Z 243DEG 33KT 3501 8547 3455 8560
3416 8559Thunderstorm Wind, Floyd
- When
- June 9, 11:45 PM EST
- Where
- Floyd County, 0.9 mi NW of Rome
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -85.190
The Floyd County Emergency Manager reported 17 trees down, as well as numerous power outages.
Thunderstorm Wind, Dade
- When
- June 10, 2:28 PM EST
- Where
- Dade County, 1.13 mi E of Cole City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.950, -85.550
The Dade County 911 Center reported that several large trees were down, some onto power lines.
Thunderstorm Wind, Catoosa
- When
- June 10, 3:03 PM EST
- Where
- Catoosa County, 0.57 mi E of East Boynton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Law Enforcement
- Coordinates
- 34.920, -85.160
The Catoosa County Sheriff's office reported a few trees down west of Ringgold.
Thunderstorm Wind, Whitfield
- When
- June 10, 3:12 PM EST
- Where
- Whitfield County, 0.89 mi NE of Callaway Mill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.840, -85.040
The public reported several trees down in Tunnel Hill.
Thunderstorm Wind, Whitfield
- When
- June 10, 3:23 PM EST
- Where
- Whitfield County, 0.69 mi N of Cohutta
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -84.950
The Whitfield County Emergency Manager reported numerous trees and power lines down.
Thunderstorm Wind, Upson
- When
- June 10, 4:30 PM EST
- Where
- Upson County, 0.9 mi SW of Yatesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 32.910, -84.140
The Upson County 911 Center reported numerous trees down. 280 customers were without power.
Thunderstorm Wind, Monroe
- When
- June 10, 4:55 PM EST
- Where
- Monroe County, 0.58 mi E of Forsyth
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -83.940
The Monroe County Emergency Manager reported that between 25 and 30 trees were blown down. One tree fell on a car.
Thunderstorm Wind, Butts
- When
- June 10, 5:00 PM EST
- Where
- Butts County, 0.69 mi S of Jackson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -83.970
The Butts County Emergency Manager reported numerous trees down in Jackson. Two or three trees fell on a house and a large limb fell on a fire station awning.
Hail, De Kalb
- When
- June 10, 5:10 PM EST to 5:15 PM EST
- Where
- De Kalb County, 0.69 mi N of Tucker
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.860, -84.220
The public reported quarter-sized hail in Tucker.
Thunderstorm Wind, Lamar
- When
- June 10, 5:25 PM EST
- Where
- Lamar County, 0.58 mi W of Barnesville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 33.050, -84.160
Broadcast media reported that the roof of the Harris Building, housing the school's athletic and JROTC programs, collapsed.
Thunderstorm Wind, Toombs
- When
- June 10, 8:15 PM EST
- Where
- Toombs County, 0.59 mi W of Cedar Crossing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.020, -82.410
The Toombs County 911 Center reported that several trees were blown down along Highway 56.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Flooding in Arkansas, June 9 to 11, 2014$20,000 · 2 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523161, 523164, 523165, 523162, 523163, 523166, 523167, 523169, 523160, 523170, 523168.